Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 146, NWS Charleston, WV

May 18, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 18, 2011, 1:28 PM EDT for 4 counties in West Virginia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2011, 1:28 PM EDT (17:28 UTC)
Expired
May 18, 2011, 2:09 PM EDT
In force
41 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Harrison County, WV, Randolph County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 1:40 PM EDTHAIL 0.73 Wsw Grafton, WV
May 18, 1:41 PM EDTHAIL 0.7Tygart Lake State Park, WV
May 18, 1:48 PM EDTHAIL 0.75Grafton, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 12:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WUUS51 KRLX 181728
SVRRLX
WVC001-033-083-091-181830-
/O.NEW.KRLX.SV.W.0146.110518T1728Z-110518T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
128 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARBOUR COUNTY IN WEST VIRGINIA...
  NORTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
  EXTREME NORTH CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...

* UNTIL 230 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 18 MILES SOUTHEAST OF GRAFTON...OR 10 MILES EAST
  OF PHILIPPI...AND MOVING NORTHWEST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ENTERPRISE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
126 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

LAT...LON 3903 7992 3943 8030 3944 8027 3940 8020
      3941 8010 3939 8008 3946 7995 3945 7990
      3942 7988 3930 7989 3925 7984 3924 7981
      3913 7983 3907 7977
TIME...MOT...LOC 1727Z 143DEG 25KT 3913 7989

$$

TAX
2 follow-up statements
667 
WWUS51 KRLX 181754
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT WED MAY 18 2011

WVC033-083-181805-
/O.CAN.KRLX.SV.W.0146.000000T0000Z-110518T1830Z/
HARRISON WV-RANDOLPH WV-
154 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL RANDOLPH
AND NORTHEASTERN HARRISON COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
126 AND 129.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3928 7998 3932 8013 3937 8020 3940 8020
      3941 8010 3939 8008 3940 8003 3946 7995
      3946 7993 3942 7988 3930 7989 3925 7985
TIME...MOT...LOC 1755Z 143DEG 25KT 3929 8004

$$

WVC001-091-181830-
/O.CON.KRLX.SV.W.0146.000000T0000Z-110518T1830Z/
BARBOUR WV-TAYLOR WV-
154 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR TAYLOR AND EXTREME NORTHEASTERN BARBOUR COUNTIES...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TYGART LAKE STATE PARK...OR NEAR
GRAFTON...MOVING NORTHWEST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCGEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3928 7998 3932 8013 3937 8020 3940 8020
      3941 8010 3939 8008 3940 8003 3946 7995
      3946 7993 3942 7988 3930 7989 3925 7985
TIME...MOT...LOC 1755Z 143DEG 25KT 3929 8004

$$

TAX
228 
WWUS51 KRLX 181809
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED MAY 18 2011

WVC001-091-181819-
/O.CAN.KRLX.SV.W.0146.000000T0000Z-110518T1830Z/
BARBOUR WV-TAYLOR WV-
209 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND EXTREME
NORTHEASTERN BARBOUR COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA SIZE HAIL
ARE STILL POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3928 7998 3932 8013 3937 8020 3940 8020
      3941 8010 3939 8008 3940 8003 3946 7995
      3946 7993 3942 7988 3930 7989 3925 7985
TIME...MOT...LOC 1809Z 143DEG 25KT 3937 8012

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:24 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 18, 10:24 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 AM EDT WED MAY 18 2011

.SYNOPSIS...
MID AND UPPER LOW PRESSURE WILL MOVE NORTHWEST THROUGH THE AREA
TODAY...SPEND THE NIGHT IN EASTERN OHIO...MOVE EAST THROUGH OUR AREA
THURSDAY...AND THEN AWAY FROM THE AREA FRIDAY WHILE WEAKENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME BREAKS OVER THE NORTHERN MOUNTAINS...BUT THIS SHOULD FILL IN
THIS AFTERNOON AS MOISTURE INCREASES. WITH BREAKS AND LACK OF ECHOS ADJUSTED
POPS DOWN THIS AFTERNOON. TSTMS STILL A GOOD BET WITH HEATING OVER
THE NORTHERN MOUNTAINS THIS AFTERNOON. KEEPING FFA UP AS GROUND IS
SATURATED THERE. MODELS CONSISTANT WITH VORT LOBE ROTATING AROUND
UPPER LOW TONIGHT AND INCREASED POPS AGAIN OVER THE MOUNTAINS.
REST OF PACKAGE LOOKS ON TRACK.

PREVIOUS DISCUSSION.....
WEATHER CONTINUES TO REMAIN UNSETTLED IN THE NEAR TERM PERIOD AS
CENTER OF UPPER LEVEL LOW ROTATES NORTHWARD TOWARDS THE OHIO
VALLEY...AND LINGERS FOR THE REMAINDER OF THE PERIOD. SEVERAL VORT
MAXES ASSOCIATED WITH THIS LOW WILL PROVIDE FOR PERIODS OF ENHANCED
SHOWER ACTIVITY. PW VALUES TODAY WILL GENERALLY RANGE IN THE 0.7 TO
0.9 INCH RANGE...WITH GREATER PW VALUES TO OUR NORTH AND EAST WHERE
A BETTER MOISTURE FETCH WILL EXIST. DESPITE THIS...AM CONCERNED
ABOUT FLASH FLOODING OVER NORTHERN WEST VIRGINIA ZONES...AND DECIDED
TO ISSUE A FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT. REASONS
INCLUDE THE FACT THAT THIS AREA RECEIVED THE MOST RAIN TUESDAY AND
OVERNIGHT...WITH MANY LOCATIONS RECEIVING 1 TO 2 INCHES OF RAIN IN
THE LAST 24 HOURS. AS A RESULT...FLASH FLOOD GUIDANCE VALUES ARE
MUCH LOWER TODAY...WITH MANY LOCATIONS AT AROUND 05.-0.6 INCHES IN
AN HOUR...AND AROUND 0.7 TO 1.0 INCHES IN 3 HOURS. ALSO...MODELS
INDICATING SEVERAL BANDS OF PRECIP WILL WRAP AROUND THE LOW AND UP
INTO OUR NORTHERN WV COUNTIES AGAIN...ESPECIALLY THIS
EVENING...WHERE NAM AND GFS SEEM TO BE ADVERTISING A VORT MAX MOVING
THROUGH THIS AREA...AND THUS ENHANCED PRECIP POTENTIAL. IN
ADDITION...SOME WEAK INSTABILITY MAY PRODUCE ISOLATED THUNDER.
ELECTED TO ADD SMALL HAIL TO THE THUNDER GRIDS FOR TODAY AS FREEZING
LEVEL QUITE LOW...AROUND 6-7K FEET...DESPITE LIMITED INSTABILITY.

SOUNDINGS INDICATE SOME DRYING AT UPPER LEVELS TONIGHT...WITH
SATURATED LAYER BELOW 700MB. AS A RESULT...ADDED CHANCE DZ/CHANCE
RW- TO THE WEATHER GRIDS FOR TONIGHT.

KEPT TEMPERATURES ON THE COOL SIDE FOR TODAY...ESPECIALLY SOUTH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
UPPER LOW PULLS E ACROSS NORTHERN PORTION OF THE AREA THU AND THEN
ON E OF THE AREA THU NT THROUGH FRI NT...ALL THE WHILE FILLING.
THIS REDUCES THE CHANCE FOR PRECIPITATION AND ERADICATES THE FLOOD
THREAT.  WITH THE UPR LOW ITSELF OVER CWA...THINK MOST OF THE
SPIRALING PCPN BANDS WILL STAY OUT OF CWA. HOWEVER WITH AFTN
HEATING...SHRA SHOULD STILL MANAGE TO BREAK OUT.  AREA IS IN A
MOISTURE / INSTABILITY MINIMUM THU SO MAINTAIN THUNDERSTORM-FREE
FORECAST.

LOW LEVEL MOISTURE STARTS TO DRY OUT LATE THU WITH THE TREND
CONTINUING THROUGH FRI.  THU NT WILL LIKELY BRING A POTPOURRI OF LOW
CLOUD AND / OR FOG WHILE FRI NT IS MORE LIKELY TO BRING DENSE FOG
DEPENDING UPON HOW MUCH DRYING TAKES PLACE FRI.  DRYING WILL IN
TURN DEPEND UPON HOW MUCH SUNSHINE THERE IS FRI...WHICH WILL ALSO
IMPACT HIGH TEMPERATURES.  RAISED HIGHS FRI TOWARD THE LOWER MET
ALTHOUGH THE MET AND MAV WERE BETTER CONVERGED THAN FOR THU...WHEN
THE LOWER MET WAS ALSO ACCEPTED.  LOWS AND DEW POINTS LOOK
GOOD...NOT FAR FROM 50F.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY FOLLOWED HPC THINKING FOR THIS PORTION OF THE FORECAST.
HIGH PRESSURE...AT THE SURFACE AND ALOFT...MOVES EAST ON
SATURDAY... PROVIDING FOR A MOSTLY DRY DAY. HOWEVER...COMBINATION
OF A WARM FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL RESULT
IN SHOWER AND THUNDERSTORM CHANCES BEGINNING SATURDAY NIGHT...AND
THEN CONTINUING INTO TUESDAY.

USED HPC TEMP GUIDANCE WITH SOME TWEAKS DOWNWARD...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
CIGS AND VSBYS GRADUALLY IMPROVING THIS AFTERNOON. BUT MVFR/IFR
TONIGHT WITH SCATTERED SHOWERS AND ISOLD THUNDERSTORMS OVER THE
MOUNTAINS. CHANCE OF SHOWERS CONTINUE OVERNIGHT. CIGS ARE
EXPECTED TO CRASH AGAIN TO WIDESPREAD IFR AND LOCALLY LIFR AFTER
03Z WITH CONTINUED LIGHT RAIN AND DRIZZLE FOR THE REMAINDER OF
THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: CEILINGS AND VSBY FORECAST MAY DIFFER FROM
FORECAST. CIGS MAY NOT LIFT AS SOON OR AS FAVORABLY AS FORECAST
AFTER 15Z. UNCERTAINTY EXISTS IN LOW CIG REDEVELOPMENT TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  L    L    L    H    H    H    M    H    M    M    M    M
HTS CONSISTENCY  M    M    L    H    H    H    H    H    M    L    L    L
BKW CONSISTENCY  M    M    H    H    M    M    H    H    M    L    L    L
EKN CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    L    H    H    M    M    H    M    H    H    M
CKB CONSISTENCY  L    L    M    M    H    H    H    H    H    H    H    M

AFTER 12Z THURSDAY...
WIDESPREAD IFR IN LOW CLOUDS INTO THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ010-011-019-020-
     028>032-038>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL/JS
NEAR TERM...SL/JS
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...SL/JS
Hazardous weather outlook, May 18, 3:45 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT WED MAY 18 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>018-024>027-033>037-190745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
345 AM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ010-011-019-020-028>032-038>040-046-047-190745-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
345 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 18, 12:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT WED MAY 18 2011

WVZ011-020-030>032-038>040-046-047-181730-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-LEWIS WV-POCAHONTAS WV-
RANDOLPH WV-TAYLOR WV-TYLER WV-UPSHUR WV-WEBSTER WV-
1224 PM EDT WED MAY 18 2011

...A GROUP OF STRONG THUNDERSTORMS WILL AFFECT
BARBOUR...DODDRIDGE...HARRISON...LEWIS...NORTHEASTERN
POCAHONTAS...NORTHEASTERN WEBSTER...RANDOLPH...TAYLOR...TYLER AND
UPSHUR COUNTIES...

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7951 3879 7950
      3865 7962 3836 7972 3818 7991 3839 8025
      3870 8048 3883 8047 3887 8059 3901 8072
      3909 8073 3912 8082 3931 8089 3947 8064
      3939 8008 3945 7990 3904 7977 3896 7934

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 12:24 PM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Lewis, Pocahontas, Randolph and 2 more66 min
May 18, 1:39 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur, Webster27 min
May 18, 2:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster41 min
May 18, 2:37 PM EDTFlash Flood WarningRLXWebster113 min
May 18, 2:43 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more3 hr
May 18, 2:55 PM EDTFlash Flood WarningRLXNicholas110 min
May 18, 2:56 PM EDTSpecial Weather StatementRLXNicholas64 min
May 18, 3:34 PM EDTFlash Flood WarningRLXBraxton, Nicholas, Webster116 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.